Alert archive / Louisiana / Tornado Warnings in 1994

Tornado Warning 10, NWS Lake Charles, LA

October 8, 1994Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 8, 1994, 12:13 PM CDT for Calcasieu Parish, Louisiana. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Oct 8, 1994, 12:13 PM CDT (17:13 UTC)
Expired
Oct 8, 1994, 12:45 PM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Whole counties

County Calcasieu Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 1994-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 1994-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLCH 081713 RRA
TORLCH
LAC019-081745-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 PM CDT SAT OCT 8 1994
 
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1245 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST LOUISIANA
 
   ...CALCASIEU PARISH
 
AT 1204 PM CDT...A TORNADO WAS REPORTED BY A CALCASIEU SHERIFF DEPUTY
NEAR EDGERLY WHICH IS BETWEEN VINTON AND SULPHUR. IT WAS MOVING
NORTHEAST AT 20 MILES AN HOUR.
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 8, 8:43 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 8, 8:43 AM CDT, 3 hours 30 minutes before
SOUTHWEST LOUISIANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
840 AM CDT SAT OCT 8 1994

I HAVE NOT HAD MUCH TIME TO LOOK AT THE MODELS TOO MUCH THIS MORNING
DUE TO THE SEVERE THUNDERSTORM WATCH BEING ISSUED AND WATCHING THE
THUNDERSTORMS OVER SOUTHEAST TEXAS.  FROM WHAT I CAN SEE THE PREVIOUS
PACKAGE LOOKS GOOD.

.LA...NONE.

11

@1 VERNON RAPIDES BEAUREGARD
@2 CAMERON CALCASIEU JEFFERSON DAVIS ALLEN
@3 EVANGELINE AVOYELLES ST. LANDRY ACADIA LAFAYETTE VERMILION

In the hours before

Special weather statement, Oct 8, 10:45 AM CDT, 1 hour 28 minutes before
TXZ165-201-181-511-215-182-152-216-167-166-180-081630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORT ARTHUR TX
1045 AM CDT SAT OCT 8 1994

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON CDT FOR
SOUTHEAST TEXAS AND THE GOLDEN TRIANGLE...

AT 1045 AM...NATIONAL WEATHER SERVICE RADAR SHOWED NUMEROUS
SHOWERS AND THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAIN AND
STRONG GUSTY WINDS... EXTENDING FROM SOUTHERN TOLEDO BEND RESERVOIR
TO SILSBEE...AND THEN TO BEAUMONT AND ORANGE...WITH SHOWERS AND
MODERATE RAIN EXTENDING BACK TO THE WEST ALONG A LINE FROM SHREVEPORT
TO LUFKIN TO HOUSTON. THE LINE WAS MOVING EAST AT 20 MILES AN HOUR...
WHILE THE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 25 MILES AN HOUR.

RESIDENTS OF SOUTHEAST TEXAS SHOULD BE ALERT TODAY TO THE POSSIBILITY
OF SEVERE THUNDERSTORMS AND FLASH FLOODING. RAIN AND THUNDERSTORMS
ARE LIKELY WITH RAIN CHANCES BEGINNING TO DECREASE EARLY TOMORROW.
COOLER TEMPERATURES ARE EXPECTED OVER THE ENTIRE
AREA WITH THE PASSAGE OF THE COLD FRONT LATER THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS OR POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JH

NNNN
Special weather statement, Oct 8, 11:12 AM CDT, 1 hour 1 minute before
LAZ020-022-027-028-030>032-041>044-051-052-081700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 AM CDT SAT OCT 8 1994

...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST LOUISIANA...

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON FOR VERNON
BEAUREGARD ALLEN CALCASIEU JEFFERSON DAVIS AND CAMERON PARISHES IN
SOUTHWEST LOUISIANA AND GRANT AND RAPIDES PARISHES IN CENTRAL LOUISIANA...

AT 1110 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING JUST NORTH OF
DE RIDDER AND ALONG THE SABINE RIVER FROM JUST WEST OF DE RIDDER TO
SABINE PASS.  THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MILES AN
HOUR.

PERSONS IN BEAUREGARD...CALCASIEU...AND CAMERON PARISH SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL
HAIL FROM NOW UNTIL NOON CDT.
<
THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED
SHOWERS AND THUNDERSTORMS WHICH LOCATED OVER EAST TEXAS...WESTERN
LOUISIANA...AND THE NORTHWEST GULF.  THE AREA WAS GENERALLY NORTH AND
EAST OF A LINE FROM THE MIDWAY POINT BETWEEN SHREVEPORT AND MONROE
TO 50 MILES EAST OF FREEPORT TEXAS.

MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR.
Special weather statement, Oct 8, 11:13 AM CDT, 1 hour before
LAZ020-022-027-028-030>032-041>044-051-052-081700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 AM CDT SAT OCT 8 1994

...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST LOUISIANA...

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON FOR VERNON
BEAUREGARD ALLEN CALCASIEU JEFFERSON DAVIS AND CAMERON PARISHES IN
SOUTHWEST LOUISIANA AND GRANT AND RAPIDES PARISHES IN CENTRAL LOUISIANA...

AT 1110 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING JUST NORTH OF
DE RIDDER AND ALONG THE SABINE RIVER FROM JUST WEST OF DE RIDDER TO
SABINE PASS.  THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MILES AN
HOUR.

PERSONS IN BEAUREGARD...CALCASIEU...AND CAMERON PARISH SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL
HAIL FROM NOW UNTIL NOON CDT.
<
THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED
SHOWERS AND THUNDERSTORMS WHICH LOCATED OVER EAST TEXAS...WESTERN
LOUISIANA...AND THE NORTHWEST GULF.  THE AREA WAS GENERALLY NORTH AND
EAST OF A LINE FROM THE MIDWAY POINT BETWEEN SHREVEPORT AND MONROE
TO 50 MILES EAST OF FREEPORT TEXAS.

MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR.
Special weather statement, Oct 8, 12:00 PM CDT, 13 minutes before
LAZ020-022-027-028-030>032-041>044-051-052-081800-

SPECIAL WEATHER STATEMENT...CORRECTED AREA LOCATION 3RD PARAGRAPH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CDT SAT OCT 8 1994

...STRONG THUNDERSTORMS CONTINUE TO BE SHOWN OVER SOUTHWEST LOUISIANA...

AT 1155 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING BETWEEN
DE RIDDER AND SABINE PASS.  THESE THUNDERSTORMS WERE MOVING NORTHEAST
AT 25 MILES AN HOUR.

PERSONS IN VERNON...BEAUREGARD...CALCASIEU...AND CAMERON PARISHES SHOULD
BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL
HAIL FROM NOW UNTIL 1 PM CDT.

THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED
SHOWERS AND THUNDERSTORMS WHICH COVERED MUCH OF EAST TEXAS...WEST
LOUISIANA...AND THE NORTHWEST GULF.  THE AREA WAS GENERALLY NORTH AND
WEST OF LINE FROM RUSTON LOUISIANA TO 60 MILES EAST OF FREEPORT TEXAS.
<
MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR.

ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING FROM
JUST SOUTH OF ALEXANDRIA TO ALONG THE COAST FROM VERMILION BAY TO
ATCHAFALAYA BAY.

MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WAS NORTH AT 25 MILES
AN HOUR.
Special weather statement, Oct 8, 12:01 PM CDT, 12 minutes before
LAZ020-022-027-028-030>032-041>044-051-052-081800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CDT SAT OCT 8 1994

...STRONG THUNDERSTORMS CONTINUE TO BE SHOWN OVER SOUTHWEST LOUISIANA...

AT 1155 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING BETWEEN
DE RIDDER AND SABINE PASS.  THESE THUNDERSTORMS WERE MOVING NORTHEAST
AT 25 MILES AN HOUR.

PERSONS IN VERNON...BEAUREGARD...CALCASIEU...AND CAMERON PARISHES SHOULD
BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL
HAIL FROM NOW UNTIL 1 PM CDT.

THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED
SHOWERS AND THUNDERSTORMS WHICH COVERED MUCH OF EAST TEXAS...WEST
LOUISIANA...AND THE NORTHWEST GULF.  THE AREA WAS GENERALLY NORTH AND
EAST OF LINE FROM RUSTON LOUISIANA TO 60 MILES EAST OF FREEPORT TEXAS.
<
MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR.

ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING FROM
JUST SOUTH OF ALEXANDRIA TO ALONG THE COAST FROM VERMILION BAY TO
ATCHAFALAYA BAY.

MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WAS NORTH AT 25 MILES
AN HOUR.
Special weather statement, Oct 8, 12:05 PM CDT, 8 minutes before
LAZ020-022-027-028-030>032-041>044-051-052-081800-

SPECIAL WEATHER STATEMENT...CORRECTED AREA LOCATION 3RD PARAGRAPH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CDT SAT OCT 8 1994

...STRONG THUNDERSTORMS CONTINUE TO BE SHOWN OVER SOUTHWEST LOUISIANA...

AT 1155 AM...SCATTERED STRONG THUNDERSTORM WERE OCCURRING BETWEEN
DE RIDDER AND SABINE PASS.  THESE THUNDERSTORMS WERE MOVING NORTHEAST
AT 25 MILES AN HOUR.

PERSONS IN VERNON...BEAUREGARD...CALCASIEU...AND CAMERON PARISHES SHOULD
BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS LIGHTNING...AND SMALL
HAIL FROM NOW UNTIL 1 PM CDT.

THESE THUNDERSTORMS WERE LOCATED IN A LARGE AREA OF RAIN AND SCATTERED
SHOWERS AND THUNDERSTORMS WHICH COVERED MUCH OF EAST TEXAS...WEST
LOUISIANA...AND THE NORTHWEST GULF.  THE AREA WAS GENERALLY NORTH AND
WEST OF LINE FROM RUSTON LOUISIANA TO 60 MILES EAST OF FREEPORT TEXAS.
<
MOVEMENT OF THIS AREA WAS EAST AT 10 MILES AN HOUR.

ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING FROM
JUST SOUTH OF ALEXANDRIA TO ALONG THE COAST FROM VERMILION BAY TO
ATCHAFALAYA BAY.

MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WAS NORTH AT 25 MILES
AN HOUR.

Nearby

Tornado Warnings in Louisiana, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.